Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 4:51 PM EDT for 6 counties in Indiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 4:51 PM EDT (20:51 UTC)
- Expired
- May 23, 2011, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:27 PM EDT | TSTM WND DMG | Crawfordsville, IN | TREES REPORTED DOWN. |
| May 23, 5:35 PM EDT | TSTM WND GST 65 | 1 Sw Darlington, IN | MULTIPLE TREES DOWN ON COUNTY ROAD 625 EAST...ONE MILE SOUTH OF HWY 47. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
443 WUUS53 KIND 232051 SVRIND INC045-107-121-133-165-171-232130- /O.NEW.KIND.SV.W.0124.110523T2051Z-110523T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 451 PM EDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOUNTAIN COUNTY IN WEST CENTRAL INDIANA... MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... NORTHERN PARKE COUNTY IN WEST CENTRAL INDIANA... NORTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... NORTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA... EXTREME SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA... * UNTIL 530 PM EDT * AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VEEDERSBURG TO ROCKVILLE...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WINGATE...SHADES STATE PARK AND WAVELAND AROUND 505 PM EDT... NEW RICHMOND AND RUSSELLVILLE AROUND 515 PM EDT... LINDEN AND NEW MARKET AROUND 520 PM EDT... CRAWFORDSVILLE AROUND 525 PM EDT... LADOGA AND NEW ROSS AROUND 530 PM EDT... THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4021 8670 3986 8671 3978 8751 4019 8753 TIME...MOT...LOC 2051Z 270DEG 26KT 4009 8720 3980 8720 WIND...HAIL 70MPH 1.00IN $$ HOMANN/TUCEK
1 follow-up statement
764 WWUS53 KIND 232109 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 PM EDT MON MAY 23 2011 INC165-171-232119- /O.CAN.KIND.SV.W.0124.000000T0000Z-110523T2130Z/ VERMILLION-WARREN- 509 PM EDT MON MAY 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4018 8738 4021 8670 3986 8671 3980 8732 TIME...MOT...LOC 2109Z 270DEG 26KT 4009 8703 3980 8703 $$ INC045-107-121-133-232130- /O.CON.KIND.SV.W.0124.000000T0000Z-110523T2130Z/ FOUNTAIN-MONTGOMERY-PARKE-PUTNAM- 509 PM EDT MON MAY 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FOUNTAIN...MONTGOMERY...NORTHERN PARKE AND NORTHWESTERN PUTNAM COUNTIES UNTIL 530 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF CRAWFORDSVILLE TO 9 MILES EAST OF ROCKVILLE...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NEW RICHMOND AND RUSSELLVILLE AROUND 515 PM EDT... LINDEN AND NEW MARKET AROUND 520 PM EDT... CRAWFORDSVILLE AROUND 525 PM EDT... LADOGA AND DARLINGTON AROUND 530 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4018 8738 4021 8670 3986 8671 3980 8732 TIME...MOT...LOC 2109Z 270DEG 26KT 4009 8703 3980 8703 WIND...HAIL 70MPH 1.00IN $$ HOMANN/TUCEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 PM EDT, 21 minutes earlier.
Area forecast discussion, May 23, 4:30 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 PM EDT MON MAY 23 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH A FRONTAL BOUNDARY AND SEVERAL UPPER DISTURBANCES MOVING ACROSS CENTRAL INDIANA KEEPING CHANCES FOR THUNDERSTORMS AND SOME SEVERE WEATHER IN THE FORECAST. TEMPERATURES WILL START OUT ABOVE AVERAGE BUT THURSDAY THROUGH SATURDAY SHOULD RUN BELOW AVERAGE BEFORE RECOVERING SUNDAY. SEVERE WEATHER CHANCES WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT AND SPREAD ACROSS THE AREA AGAIN ON WEDNESDAY AFTERNOON AND EVENING. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... FORECAST FOCUS IS ON POPS AND SEVERE POTENTIAL. INSTABILITY CONTINUES TO BUILD ACROSS THE AREA AND CUMULUS ARE STARTING TO FORM ACROSS THE AREA. CONVECTIVE TEMPERATURES ARE BEING REACHED AND THE CAP HAS PRETTY MUCH ERODED SO COULD SEE DEVELOPMENT OF POP UP THUNDERSTORMS AT ANY TIME. ALSO A LINE OF STORMS CURRENTLY MOVING ACROSS ILLINOIS SHOULD BE REACHING THE STATE BORDER AROUND 4 PM OR SO...AND THE COMBINATION OF THIS ACTIVITY HAS PROMPTED A SEVERE THUNDERSTORM WATCH FOR THE AREA. LOW LEVEL JET SHOULD BE RAMPING UP ACROSS EASTERN PARTS OF THE AREA OVER THE NEXT FEW HOURS AND HELP WITH STORM ORGANIZATION THROUGH EARLY IN THE TONIGHT PERIOD BEFORE MOVING EAST. FEEL THAT SEVERE THREAT WILL BE GREATEST FROM THE HOURS OF 4 TO 10 PM. WITH THE GREAT INSTABILITY AND SOME SHEAR BUT LITTLE IN THE WAY OF LOW LEVEL DIRECTIONAL SHEAR...THE GREATEST THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A COOL FRONT SHOULD MOVE THROUGH THE AREA DURING THE OVERNIGHT HOURS AND STALL SOMEWHERE NEAR OR NORTH OF THE OHIO RIVER NEAR DAYBREAK AND THIS WILL KEEP LIKELY THUNDERSTORMS IN THE FORECAST OVERNIGHT AFTER THE SEVERE THREAT HAS WEAKENED. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FORECAST FOCUS IS ON POPS AND CHANCES FOR SEVERE WEATHER. WITH THE FRONT STALLED SOMEWHERE NORTH OF THE OHIO RIVER AND SOUTH OF I 70 AND A SHORTWAVE MOVING ALONG IT WILL KEEP LIKELY THUNDERSTORMS GOING ALONG AND SOUTH OF I 70 FOR TUESDAY. NORTH OF THIS WILL TAPER TO CHANCE POPS. TUESDAY NIGHT LOOKS LIKE SOME WEAK RIDGING OVER THE AREA SO EVEN WITH THE FRONT COULD SEE A BRIEF LULL IN ACTIVITY...THUS KEPT ONLY CHANCE POPS GOING. ON WEDNESDAY THE FRONT WILL MOVE NORTH THROUGH THE AREA AS A WARM FRONT AND A GREAT GULF MOISTURE FEED GETS ESTABLISHED. 40+ KT LOW LEVEL JET WILL BE POINTED AT INDIANA AND THE AREA IS ALSO IN A FAVORABLE POSITION WITH THE COUPLED UPPER JET. THE BEST CONDITIONS WILL BE DURING THE AFTERNOON AND EVENING HOURS. THUS LIKELY THUNDERSTORMS FORECAST AND IN TOTAL AGREEMENT WITH A WIDESPREAD RISK FOR SEVERE STORMS. WITH THE WARM FRONT MOVING THROUGH AND ENHANCING LOW LEVEL HELICITY THIS COULD INCLUDE SOME RISK FOR TORNADOES AS WELL. AS FAR AS TEMPERATURES ARE CONCERNED...GENERALLY LEANED ON THE WARMER MAV NUMBERS FOR HIGHS AS THESE FIT BETTER WITH FRONTAL PLACEMENT AND WARM ADVECTION ON THE SOUTHERLY WINDS. LOWS WERE IN GOOD AGREEMENT AND USED A BLEND. A NOTE ON HYDROLOGY...WITH THE FRONT SETTING UP ACROSS THE AREA AND CONTINUED CHANCES FOR STORMS AS WELL AS A GOOD GULF MOISTURE FEED...WILL PROBABLY CAUSE AT LEAST LOWLAND FLOODING AND COULD WIND UP HAVING AN EVEN GREATER IMPACT ON AREA RIVERS. AT THIS TIME FORECASTING AROUND 3 INCHES NORTH TO 4 INCHES SOUTH BASED ON HPC NUMBERS AND MODEL CONSENSUS THROUGH 5 DAYS. && .LONG TERM /THURSDAY THROUGH MONDAY/... LONG TERM MODELS SHOWING SOME DISAGREEMENT OVER THE TIMING OF THE MOVEMENT OF THE UPPER PATTERN BY THURSDAY NIGHT WITH THE GFS AND GEFS BEING FASTER THAN THE ECMWF AND ITS ENSEMBLES. WITH TELECONNECTION PATTERNS FAVORING A TROUGH OVER THE EASTERN US AND A RIDGE OVER THE WEST WILL FAVOR THE SLOWER ECM THAT RETAINS THIS SOLUTION. ACTIVE PATTERN SHOULD CONTINUE THROUGH THURSDAY NIGHT AS AN UPPER LOW AND SURFACE LOW TREK ACROSS CENTRAL INDIANA. A BRIEF PERIOD OF WEAK RIDGING COULD KEEP THINGS A LITTLE DRIER ON FRIDAY AND PERHAPS INTO FRIDAY NIGHT SO DROPPED TO SLIGHT CHANCE POPS FOR FRIDAY AND KEPT LOW CHANCE GOING FOR FRIDAY NIGHT. REMOVED THUNDER FOR THESE TIMES AS IT APPEARS THERE WILL BE NO INSTABILITY AVAILABLE. KEPT A CHANCE GOING FOR SATURDAY WITH A WEAK WAVE MOVING THROUGH AND ADDED A SLIGHT CHANCE FOR SATURDAY NIGHT AND SUNDAY WITH THE ECM SHOWING ANOTHER FRONT STARTING TO SET UP ACROSS THE AREA AND TROUGHINESS OVERHEAD. TEMPERATURES LOOK NEAR OR BELOW NORMAL THROUGH THE PERIOD. && .AVIATION.../DISCUSSION FOR 232100Z TAF UPDATE/... SQUALL LINE IMPACTING KHUF AT THIS TIME...AND EXPECTED TO IMPACT BOTH KIND AND KBMG BETWEEN 21Z AND 22Z. WIND GUSTS TO 40-50KTS HAVE BEEN REPORTED ALONG THE SQUALL LINE...AND DEPENDING ON TRENDS...MAY MAKE ADDITIONAL UPDATES TO TEMPO GROUPS. ADDITIONAL DEVELOPING CONVECTION AHEAD OF THE FRONT OVER NORTH CENTRAL INDIANA LIKELY TO IMPACT KLAF OVER THE NEXT SEVERAL HOURS AS WELL. 18Z TAF DISCUSSION FOLLOWS. VFR EXPECTED AWAY FROM THUNDERSTORMS THROUGH TODAY AND MUCH OF TONIGHT. HOWEVER...WINDS WILL DROP OFF ENOUGH FOR SOME MVFR FOG AFTER 09Z. ALSO...COLD FRONT IS EXPECTED TO DROP SOUTH/SOUTHEAST ACROSS CENTRAL INDIANA BY TOMORROW MORNING AND THEN BECOME QUASI- STATIONARY. CONFIDENCE LEVEL ON FRONTAL POSITION IS LOW WITH MODEL FLIP FLOPPING...BUT WILL ESTIMATE IT WILL REACH LAF AROUND 12Z...IND AND HUF AROUND 18Z AND BMG AROUND 00Z. COULD ALSO SEE SOME POST-FRONTAL MVFR CEILINGS TUESDAY. BUFKIT AND OBSERVATIONS SUGGEST SOUTHWEST WINDS NEAR 20 KNOTS WITH GUSTS TO 30 KNOTS. SURFACE PRESSURE GRADIENT WILL LOOSEN TONIGHT WHICH SHOULD AS MENTIONED ALLOW WINDS TO BECOME LIGHT AND MVFR FOG TO FORM AFTER 09Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...MK/RYAN
Hazardous weather outlook, May 23, 3:42 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT MON MAY 23 2011 INZ051>053-060>065-067>072-241945- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 342 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL INDIANA. THERE IS A SLIGHT RISK THESE STORMS WILL BE SEVERE. DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREAT FROM THESE STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY. IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND WEDNESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-054>057-241945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- 342 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. IN ADDITION ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL INDIANA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON TUESDAY...HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY. IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND WEDNESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, May 23, 4:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 3 S TERRE HAUTE 39.43N 87.38W
05/23/2011 M63 MPH VIGO IN AMATEUR RADIO
&&
MRDLocal storm report, May 23, 4:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG VINCENNES 38.68N 87.51W
05/23/2011 KNOX IN EMERGENCY MNGR
TREES REPORTED DOWN AROUND VINCENNES.
&&
MRDLocal storm report, May 23, 4:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG DECKER 38.52N 87.52W
05/23/2011 KNOX IN EMERGENCY MNGR
POWER OUTAGES REPORTED IN DECKER...WITH TELEPHONE AND
ELECTRIC LINES DOWN AT 4TH AND CHURCH ST.
&&
MRDLocal storm report, May 23, 4:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 3 S TERRE HAUTE 39.43N 87.38W
05/23/2011 VIGO IN AMATEUR RADIO
SHINGLES PULLED OFF SEVERAL HOUSES IN THE SPRING HILL
AREA OF TERRE HAUTE.
&&
MRDLocal storm report, May 23, 4:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST WASHINGTON 38.66N 87.17W
05/23/2011 E60 MPH DAVIESS IN TRAINED SPOTTER
SHINGLES WERE ALSO REPORTED TO BLOWN OFF HOMES.
&&
MRDLocal storm report, May 23, 4:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
449 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST WASHINGTON 38.66N 87.17W
05/23/2011 E70 MPH DAVIESS IN TRAINED SPOTTER
WINDS ESTIMATED TO BE AT LEAST 65 TO 70 MPH...WITH A
POSSIBLE WALL CLOUD.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Special Weather Statement | IND | Howard | 35 min |
| May 23, 12:03 AM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 42 min |
| May 23, 1:10 AM EDT | Special Weather Statement | IND | Lawrence | 35 min |
| May 23, 2:09 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 36 min |
| May 23, 3:04 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 26 min |
| May 23, 3:50 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan, Vigo | 40 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 24 min |
| May 23, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 2 more | 48 min |
| May 23, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 35 min |
| May 23, 4:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 37 min |
| May 23, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Brown, Lawrence, Monroe, Morgan, Owen | 24 min |
| May 23, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more | 50 min |
| May 23, 5:30 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
| May 23, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 31 min |
| May 23, 5:45 PM EDT | Tornado Warning | IND | Hancock, Johnson, Shelby | 45 min |
| May 23, 5:56 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| May 23, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Hancock, Jackson, Jennings, Rush and 1 more | 44 min |
| May 23, 6:08 PM EDT | Tornado Warning | IND | Jennings | 18 min |
| May 23, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Rush | 45 min |
| May 23, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.